Alert archive / Massachusetts / Frost Advisories in 2013

Frost Advisory 6, NWS Boston/Norton, MA

September 16, 20134 counties in Massachusetts; Cheshire County, Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this frost advisory at Sep 16, 2013, 4:09 AM EDT for 4 counties in Massachusetts; Cheshire County, Hillsborough County, New Hampshire. It took effect at Sep 17, 2013, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2013, 4:09 AM EDT (08:09 UTC)
In effect from
Sep 17, 2013, 2:00 AM EDT
Expired
Sep 17, 2013, 8:00 AM EDT
In force
6 hr
Issued by
NWS Boston/Norton, MA

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH

The radar

The Boston radar (KBOX), 115 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WWUS71 KBOX 160809
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
409 AM EDT MON SEP 16 2013


MAZ002>004-008-NHZ011-015-161615-
/O.NEW.KBOX.FR.Y.0006.130917T0600Z-130917T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...JAFFREY...KEENE...
PETERBOROUGH...WEARE
409 AM EDT MON SEP 16 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY.

* LOCATION...SOUTHWEST NEW HAMPSHIRE. EXTREME NORTH CENTRAL AND
  NORTHWEST MASSACHUSETTS.

* TEMPERATURES...LOW TEMPERATURES IN THE MID 30S.

* TIMING...FROM 2 AM TO 8 AM TUESDAY.

* IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
5 follow-up statements
607 
WWUS71 KBOX 161430
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1030 AM EDT MON SEP 16 2013


MAZ002>004-008-NHZ011-015-162230-
/O.CON.KBOX.FR.Y.0006.130917T0600Z-130917T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...JAFFREY...KEENE...
PETERBOROUGH...WEARE
1030 AM EDT MON SEP 16 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* LOCATION...SOUTHWEST NEW HAMPSHIRE. EXTREME NORTH CENTRAL AND 
  NORTHWEST MASSACHUSETTS.

* TEMPERATURES...IN THE MID 30S.

* TIMING...FROM 2 AM TO 8 AM TUESDAY.

* IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED IF LEFT 
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
800 
WWUS71 KBOX 162004
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT MON SEP 16 2013


MAZ009-170415-
/O.EXA.KBOX.FR.Y.0006.130917T0600Z-130917T1200Z/
WESTERN HAMPDEN MA-
INCLUDING THE CITY OF...BLANDFORD
404 PM EDT MON SEP 16 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY.

* LOCATION...SOUTHWEST NEW HAMPSHIRE. EXTREME NORTH CENTRAL AND 
  NORTHWEST MASSACHUSETTS.

* TEMPERATURES...IN THE MID 30S.

* TIMING...FROM 2 AM TO 8 AM TUESDAY.

* IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED IF LEFT 
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

MAZ002>004-008-NHZ011-015-170415-
/O.CON.KBOX.FR.Y.0006.130917T0600Z-130917T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...JAFFREY...KEENE...
PETERBOROUGH...WEARE
404 PM EDT MON SEP 16 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* LOCATION...SOUTHWEST NEW HAMPSHIRE. EXTREME NORTH CENTRAL AND 
  NORTHWEST MASSACHUSETTS.

* TEMPERATURES...IN THE MID 30S.

* TIMING...FROM 2 AM TO 8 AM TUESDAY.

* IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED IF LEFT 
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
683 
WWUS71 KBOX 170205
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1005 PM EDT MON SEP 16 2013

MAZ002>004-008-009-NHZ011-015-171015-
/O.CON.KBOX.FR.Y.0006.130917T0600Z-130917T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...JAFFREY...KEENE...
PETERBOROUGH...WEARE
1005 PM EDT MON SEP 16 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
TUESDAY...

* LOCATION...SOUTHWEST NEW HAMPSHIRE. EXTREME NORTH CENTRAL AND 
  NORTHWEST MASSACHUSETTS.

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...FROM 2 AM TO 8 AM THIS MORNING.

* IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED IF LEFT 
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
528 
WWUS71 KBOX 170808
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
408 AM EDT TUE SEP 17 2013

...ANOTHER ROUND OF TEMPERATURES JUST ABOVE FREEZING TONIGHT...

.GOOD RADIATIONAL COOLING TONIGHT IS EXPECTED TO YIELD ANOTHER
ROUND OF FROST ACROSS THE INTERIOR OF SOUTHERN NEW ENGLAND
TONIGHT.

MAZ002>004-008-009-NHZ011-015-171615-
/O.NEW.KBOX.FR.Y.0007.130918T0600Z-130918T1200Z/
/O.CON.KBOX.FR.Y.0006.000000T0000Z-130917T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...JAFFREY...KEENE...
PETERBOROUGH...WEARE
408 AM EDT TUE SEP 17 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY.

* LOCATION...SOUTHWEST NEW HAMPSHIRE. NORTH CENTRAL AND NORTHWEST
  MASSACHUSETTS.

* TEMPERATURES...IN THE UPPER LOW TO MID 30S.

* TIMING...FROM 2 AM TO 8 AM THIS MORNING...AND AGAIN 2 AM TO 8 AM
  WEDNESDAY MORNING.

* IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED IF LEFT 
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

MAZ010-026-171615-
/O.NEW.KBOX.FR.Y.0007.130918T0600Z-130918T1200Z/
EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...AMHERST...NORTHAMPTON...AYER
408 AM EDT TUE SEP 17 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY.

* LOCATION...NORTH CENTRAL AND NORTHWEST MASSACHUSETTS

* TEMPERATURES...IN LOW TO MID 30S.

* TIMING...2 AM TO 8 AM WEDNESDAY MORNING.

* IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED IF LEFT 
  UNPROTECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
547 
WWUS71 KBOX 171201
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
801 AM EDT TUE SEP 17 2013

...ANOTHER ROUND OF TEMPERATURES JUST ABOVE FREEZING TONIGHT...

.GOOD RADIATIONAL COOLING TONIGHT IS EXPECTED TO YIELD ANOTHER
ROUND OF FROST ACROSS THE INTERIOR OF SOUTHERN NEW ENGLAND
TONIGHT.

MAZ002>004-008-009-NHZ011-015-172015-
/O.EXP.KBOX.FR.Y.0006.000000T0000Z-130917T1200Z/
/O.CON.KBOX.FR.Y.0007.130918T0600Z-130918T1200Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...JAFFREY...KEENE...
PETERBOROUGH...WEARE
801 AM EDT TUE SEP 17 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

* LOCATION...SOUTHWEST NEW HAMPSHIRE. NORTH CENTRAL AND 
  NORTHWEST MASSACHUSETTS.

* TEMPERATURES...IN THE UPPER 40S.

* TIMING...FROM 2 AM TO 8 AM WEDNESDAY MORNING.

* IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED IF LEFT 
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

MAZ010-026-172015-
/O.CON.KBOX.FR.Y.0007.130918T0600Z-130918T1200Z/
EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-
INCLUDING THE CITIES OF...AMHERST...NORTHAMPTON...AYER
801 AM EDT TUE SEP 17 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

* LOCATION...NORTH CENTRAL AND NORTHWEST MASSACHUSETTS

* TEMPERATURES...IN THE UPPER 30S.

* TIMING...2 AM TO 8 AM WEDNESDAY MORNING.

* IMPACTS...SENSITIVE PLANTS AND CROPS MAY BE DAMAGED IF LEFT 
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Sep 16, 3:26 AM EDT, 43 minutes earlier.

Area forecast discussion, Sep 16, 3:26 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
326 AM EDT MON SEP 16 2013

.SYNOPSIS...
A COLD FRONT OVER THE ST LAWRENCE VALLEY WILL SWEEP SOUTH ACROSS
NEW ENGLAND TODAY. HIGH PRESSURE FROM CENTRAL CANADA WILL THEN
BUILD OVER THE EASTERN SEABOARD WITH DRY WEATHER FOR MOST OF THIS
WEEK. A WARM FRONT MAY APPROACH LATE FRIDAY NIGHT OR SATURDAY. A
COLD FRONT MAY ARRIVE LATE NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

THROUGH 12Z...
COLD FRONT WAS APPROACHING THE USA BORDER AT 06Z. THIS WILL MOVE
INTO NORTHERN NEW ENGLAND BY MORNING. MOSTLY HIGH CLOUDS OVER
SOUTHERN NEW ENGLAND...THESE WILL SLOWLY LOWER AND THICKEN TOWARD
SUNRISE.

TODAY...
MODEL CONSENSUS HAS THE COLD FRONT SWEEPING ACROSS SOUTHERN NEW
ENGLAND THE FIRST HALF OF THIS AFTERNOON. AS THE FRONT
CROSSES...WE WILL BE UNDER THE RIGHT ENTRANCE REGION OF THE UPPER
JET. THIS SHOULD PROVIDE ENOUGH UPPER VENTING TO SUPPORT
LIFT...AND A FEW SHOWERS. PRECIPITABLE WATER VALUES WILL BE AROUND
AN INCH...SO NOT LOOKING FOR ANY HEAVY DOWNPOURS. CLOUDS/PRECIP
AND AFTERNOON COLD ADVECTION WILL LIMIT DAYTIME HEATING. TEMPS ARE
A BLEND OF MOS AND ARE MAINLY IN THE 60S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...

TONIGHT...
NORTH WINDS WILL BRING COLDER AIR INTO NEW ENGLAND. TEMPS AT 850
MB WILL COOL TO 2-3C. WATER TEMPS WILL BE 16-18C. THIS VERTICAL
TEMPERATURE DIFFERENTIAL MAY CONTRIBUTE SOME CLOUDS ALONG THE
COASTLINE AND OFFSHORE.

FARTHER INLAND...HIGH PRESSURE BUILDS IN WITH DRIER AIR. THIS WILL
BRING CLEAR SKIES...WITH LIGHT WINDS IN THE INTERIOR. DEWPOINTS
WILL FALL INTO THE 30S...LOW TO MID 30S IN OUR NORTH/WEST AREAS.
WITH RADIATIONAL COOLING SENDING TEMPS NEAR DEWPOINT THIS WILL
MEAN A CHANCE OF FROST IN SOUTHERN NH AND WESTERN MASS. A FROST
ADVISORY HAS BEEN ISSUED.

TUESDAY...
HIGH PRESSURE IN COMMAND WHICH MEANS DRY WEATHER. SURFACE TEMPS
WILL START CHILLY BUT MODIFY DURING THE MORNING. TEMPS ALOFT WILL
BE 4-6C...SO MAX TEMPS SHOULD BE IN THE 60S. A LIGHT PRESSURE
GRADIENT WILL ALLOW FOR AFTERNOON SEABREEZES TO DEVELOP.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HEADLINES...

* SEASONABLE TEMPERATURES THROUGH THURSDAY NIGHT
* WARM FRONT APPROACHES LATE FRIDAY INTO SATURDAY WITH A CHANCE
  FOR SHOWERS

OVERVIEW AND MODEL PREFERENCES...
15/12Z GUIDANCE REMAINS IN EXCELLENT AGREEMENT THROUGH THURSDAY.
DIFFERENCES START TO APPEAR FRIDAY...THEN INCREASE INTO NEXT
WEEKEND. ONLY MODERATE CONFIDENCE IN THE FORECAST DETAILS AFTER
FRIDAY. MAINLY STAYED WITH THE 15/12Z GFS...WHICH WAS SLOWER THAN
THE 15/00Z ECMWF. THE 15/12Z ECMWF ARRIVED WITH AN EVEN SLOWER
SOLUTION THAN THE GFS. SINCE THE GFS HAS BEEN FAIRLY STABLE WITH
ITS TIMING...DECIDED TO USE IT TO TREND THE EXISTING FORECAST
TIMING THROUGH SATURDAY. THERE HAS BEEN A RECENT TREND OF THE
GUIDANCE TO MOVE FRONTS TOO QUICKLY THROUGH OUR REGION. IN LIGHT
OF THE TREND OF THE ECMWF...THIS MAY BE THE CASE HERE AS WELL.

WE EXPECT THE NORTHERN STREAM UPPER PATTERN TO TEND TO FLATTEN
OUT WHILE LARGE HIGH PRESSURE BUILDS OUT OF CENTRAL CANADA TOWARD
THE EASTERN SEABOARD THROUGH AT LEAST THURSDAY NIGHT. MODELS
CONTINUE TO SIGNAL A RE-AMPLIFYING UPPER PATTERN ACROSS THE
NORTHERN TIER AS A SHORTWAVE MOVES OUT OF THE ROCKIES TOWARD THE
GREAT LAKES LATE THIS WEEK. TIMING QUESTIONS ENSUE AS SURFACE LOW
PRES AND WARM FRONT WORK OUT OF THE LAKES AROUND THE LATE FRIDAY
TO LATE SATURDAY TIMEFRAME.

DETAILS...

TUESDAY NIGHT THROUGH THURSDAY...TEMPERATURES REBOUND ON
WEDNESDAY AND THURSDAY AS HIGH PRESSURE MOVES ACROSS THE
NORTHEAST THEN OFF THE MID ATLANTIC COAST BY LATE THIS WEEK. BY
THURSDAY... TEMPERATURES SHOULD BE WITHIN A FEW DEGREES EITHER
SIDE OF NORMAL. SOME CLOUDS WILL START WORKING IN WITH THE MILDER
CONDITIONS THURSDAY.

FRIDAY INTO SUNDAY...NOT A WHOLE LOT OF CONFIDENCE IN THE DETAILS
DURING THIS TIMEFRAME AS MODEL SOLUTIONS DIVERGE WITH THE TIMING
OF THE NEXT SYSTEM MOVING OUT OF THE GREAT LAKES. AT THIS TIME...
LOOKING FOR A WARM FRONT TO MOVE THROUGH OUR REGION SOMETIME
FRIDAY INTO FRIDAY NIGHT. A COLD FRONT SHOULD THEN ARRIVE SOMETIME
LATE SATURDAY INTO SUNDAY. RAINFALL CHANCES SLOWLY INCREASE FRIDAY
INTO SUNDAY. FOR NOW...HAVE KEPT THE HIGHEST RISK OF RAINFALL FROM
LATE SATURDAY INTO SUNDAY.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY/...HIGH CONFIDENCE.

VFR THROUGH THE PERIOD. BRIEF MVFR CIGS POSSIBLE IN SCATTERED
SHOWERS TODAY. A COLD FRONT MOVES THROUGH DURING THE EARLY
AFTERNOON...WITH WINDS SHIFTING TO NORTH BEHIND THE FRONT. THE
NORTH WINDS WILL INCREASE TONIGHT WITH GUSTS TO 25 KNOTS POSSIBLE
ALONG THE COAST. WINDS THEN DIMINISH TUESDAY AS HIGH PRESSURE
BUILDS OVER THE REGION. LOCAL SEABREEZES ARE POSSIBLE TUESDAY
AFTERNOON.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. VFR.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF. VFR.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

HIGH CONFIDENCE. EXPECTING MAINLY VFR CONDITIONS. MIGHT SEE
PATCHY FOG DEVELOP LATE TUE NIGHT IN NORMALLY PRONE AREAS...WITH
BETTER CHANCE FOR MORE WIDESPREAD FOG LATE WED NIGHT AS DEWPTS
RISE. WINDS BECOME NE AS HIGH PASSES TO THE W OF THE REGION WITH
GUSTS POSSIBLY UP TO 25 KT ALONG THE COAST TUE INTO TUE
NIGHT...THEN WILL DIMINISH AS CENTER OF THIS HIGH MOVES ACROSS.
THIS HIGH PRESSURE SHOULD MOVE OFFSHORE THU NIGHT INTO FRIDAY.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH MONDAY NIGHT/...HIGH CONFIDENCE.

TODAY...
A COLD FRONT WILL MOVE ACROSS THE WATERS DURING THE AFTERNOON.
THIS WILL BRING SCATTERED SHOWERS...FOLLOWED BY A WIND SHIFT
NORTH.

TONIGHT...HIGH PRESSURE BUILDS IN COLDER AIR BEHIND THE FRONT.
THIS WILL BRING INCREASING NORTH TO NORTHEAST WINDS WITH POTENTIAL
FOR 25 KNOTS. THIS WILL ALSO BUILD SEAS TO 5-6 FEET...ESPECIALLY
ON THE OUTER WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT.

TUESDAY...
HIGH PRESSURE BUILDS OVER THE REGION. WINDS AND SEAS WILL
DIMINISH. SMALL CRAFTS MAY CONTINUE ON SOME OF THE WATERS DURING
THE MORNING.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

HIGH CONFIDENCE. RELATIVELY TRANQUIL BOATING CONDITIONS ARRIVE
FOR WEDNESDAY THROUGH FRIDAY AS HIGH PRESSURE SHOULD DOMINATE OUR
WEATHER.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FROST ADVISORY FROM 2 AM TO 8 AM EDT TUESDAY FOR MAZ002>004-
     008.
NH...FROST ADVISORY FROM 2 AM TO 8 AM EDT TUESDAY FOR NHZ011-015.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 3 PM EDT
     TUESDAY FOR ANZ231>235-237-251.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY
     FOR ANZ230-236.
     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT
     TUESDAY FOR ANZ250-254>256.

&&

SYNOPSIS...WTB/BELK
NEAR TERM...WTB/BELK
SHORT TERM...WTB
LONG TERM...BELK
AVIATION...WTB/BELK
MARINE...WTB/BELK
Hazardous weather outlook, Sep 16, 4:03 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
403 AM EDT MON SEP 16 2013

MAZ002>004-008-NHZ011-015-170815-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
403 AM EDT MON SEP 16 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ005>007-009>024-026-NHZ012-RIZ001>008-170815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
403 AM EDT MON SEP 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-170815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
403 AM EDT MON SEP 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

Nearby

Frost Advisories in Massachusetts, 2013Frost Advisories in New Hampshire, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.